Colorado, 2001Flash Flood in Colorado, June 7, 2001
June 7, 2001 · NWS BOU · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Jun 7, 12:15 PM MST, 9 hours 30 minutes earlier.
Area forecast discussion, Jun 7, 12:15 PM MST, 9 hours 30 minutes before
NORTHEAST AND NORTH CENTRAL COLORADO AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER COLORADO
115 PM MDT THU JUN 7 2001
SHORT TERM DISCUSSION: STILL LOOKING GOOD FOR SEVERE WEATHER
OUTBREAK OVER NERN CO THROUGH THIS EVENING. SURFACE DEWPOINTS
HOLDING IN THE MID 50S...WITH LOWER 60 DEWPOINTS ACROSS FAR NERN CO.
VISIBILE SAT PICS SHOWING BOUNDARY DRAPPED EAST OF ITR TO AKO AND UP
THROUGH FT MORGAN. LAPS SHOWING THETA-E AXIS ALINGED WITH THIS
BOUNDARY WITH CAPES UP TO 3000J/KG. STORMS GOING ALREADY OVER THE
PALMER DIVIDE WITH MORE HEATING THERE...BUT STILL SUNSHINE GOING ON
OVER THE URBAN COORIDOR TO FIRE STORMS WITH ADDITIONAL HEATING AND
OUTFLOW BOUNDARIES. WILL MENTION SEVERE IN ERN CO ZONES THIS
EVENING. EXPECT MUCH OF THE PLAINS TO HAVE RETURN OF STRATUS/FOG
LATER TNT WITH ALL THE LINGERING MSTR LEFT OVER FROM STORMS. LOOKS
ANOTHER ROUND OF STORMS FOR FRI AFTN...BUT A LITTLE LESS NUMEROUS
WITH A LITTLE DRIER AIR FROM THE WEST AND JET STREAK MOVES OFF.
SHEAR PROFILE IS SIMIALR TO TDAY SO STILL A SHOT AT SOME SEVERE
STORMS FRI AFTN AS WELL.
LONG TERM DISCUSSION: UPPER LEVEL RIDGE BUILDS IN AND GRADUALLY
SHIFTS EAST OF STATE THRU WEEKEND PRD WHICH BRINGS IN VERY DRY AIR
IN THE MID LEVELS WITH SW FLOW. CANT SEE ANY STORMS DURING THE
WEEKEND PRD. LATEST MRF STILL SHOWING NEXT FRONT TO COME DOWN ON
TUE...WHICH IS SHOWN SOME CONSISTENCY IN LAST FEW RUNS. A RETURN TO
AFTERNOON STORMS AND COOLER WX TUE-THU LOOKS IN ORDER. WILL SPLIT
UP EXTENDED FCST A LITTLE TO SHOW THESE CHANGES. ENTREKIN
.DEN...NONE.
In the hours before
Local storm report, Jun 7, 6:05 PM MST, 3 hours 40 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO...CORRECTION
705 PM MDT THU JUN 07 2001
...PRELIMINARY STORM REPORT FOR JUNE 07 2001...
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
458 PM 6 W OF HUGO CO 0.75 HAIL
06/07/01 WASHINGTON
501 PM 3 N OF KUTCH CO 1.00 HAIL
06/07/01 LINCOLN
540 PM 15 W OF AKRON CO TORNADO
06/07/01 WASHINGTON
540 PM 15 SW OF AKRON CO 2.00 HAIL
06/07/01 WASHINGTON
601 PM WESTMINSTER CO 0.88 HAIL
06/07/01
610 PM 10 W OF ELBA CO TORNADOI
06/07/01 WASHINGTON
630 PM 9 SW OF AKRON CO 1.25 HAIL
06/07/01 WASHINGTON
LOUISSpecial weather statement, Jun 7, 7:05 PM MST, 2 hours 40 minutes before
COZ038>051-080300-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
805 PM MDT THU JUN 7 2001
...TORNADO WATCH EXPIRED AT 8 PM MDT...
THE TORNADO WATCH THAT WAS IN EFFECT FOR MUCH OF NORTHEAST AND EAST
CENTRAL COLORADO EXPIRED AT 8 PM THIS EVENING.
ALTHOUGH THE TORNADO WATCH HAS EXPIRED...SCATTERED THUNDERSTORMS
CONTINUE THIS EVENING...MAINLY ACROSS NORTHERN WELD...LOGAN...
NORTHEAST MORGAN...NORTHERN WASHINGTON...SEDGWICK...PHILLIPS AND
SOUTHEASTERN LINCOLN COUNTIES.
A FEW STORMS MAY STILL BECOME SEVERE. LARGE HAIL AND LOCALLY HEAVY
RAIN WILL BE THE PRIMARY THREATS.
NOAA WEATHER RADIO IS OFF THE AIR DUE TO A COMMUNICATIONS FAILURE.
FOR THE LATEST SEVERE WEATHER INFORMATION MONITOR YOUR LOCAL NEWS
MEDIA OR THE DENVER NATIONAL WEATHER SERVICE HOME PAGE AT
WWW.CRH.NOAA.GOV/DEN. CLICK ON THE SEVERE WEATHER PAGE LINK.
COOPER
Local storm report, Jun 7, 8:35 PM MST, 1 hour 10 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO[
935 PM MDT THU JUN 07 2001
...PRELIMINARY STORM REPORT FOR JUNE 07 2001...
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
600 PM PUMKIN CENTER CO TORNADO (UNCONFIRMED)
06/07/01 LINCOLN
835 PM 4NE OF KARVAL CO WIND DAMAGE. LARGE BRANCHES
06/07/01 LINCOLN 8 INCHKES IN DIAMETER SNAPPED.
840 PM 8 N OF NEW RAYMER CO 1.75 HAIL
06/07/01 WELD
LOUISFlash Flood, Weld
- When
- June 7, 9:45 PM MST to 10:15 PM MST
- Where
- Weld County, 4 mi N of New Raymer
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.555, -104.392 (the zone’s center; the record gives no point)
Heavy rain and large hail caused flash flooding of the smaller creeks and streams. As a result, some county roads were washed out north of New Raymer.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strikes in Mississippi, June 7, 20011 death · 1 injured · $60,000 · 3 events
- Rip Current in Florida, June 7, 20011 death · 1 event
- Tornado and Flash Flood in Colorado, June 7, 2001$9.0 million · F0 · 13 events
- Flash Flooding and Damaging Winds in Texas, June 7 to 10, 2001$45,000 · 39 events
- Flash Flood and Flood in Maryland, June 7, 2001$150,000 · 7 events
- Lightning Strike in Florida, June 7, 20015 injured · 1 event
- Flash Flood in Kentucky, June 7, 2001$40,000 · 1 event
- Flash Flood in Kentucky, June 7 to 8, 2001$40,000 · 1 event
- Hail in Colorado, June 7, 20011.75 in hail · 10 events
- Tornadoes and Hail in Colorado, June 7, 2001F0 · 10 events
- Rip Current in Florida, June 7, 20011 injured · 1 event
- Hail and Damaging Winds in Texas, June 7, 200161 kt wind · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5272369.